MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER GOLD ASSORT SX/F3 31MM STER; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER GOLD ASSORT SX/F3 31MM STER; FILE, PULP CANAL, ENDODONTIC
Catalog Number A0409231G0103
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Event or Problem Description
In this event it is reported that a protaper gold assort sx/f3 31mm ster file broke during use.The broken part has not been retrieved from patient's root canal.Outcome is unknown as of this mdr as treatment is still undergoing.Further information requested.
 
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21cfr part 803.The device was not returned for evaluation.However, the lot number was provided and retained-product testing and/or dhr review are planned.The results will be submitted as they become available.
 
Additional Manufacturer Narrative
Additional information received - the endodontic treatment stage has been completed.The root canal has been filled with the broken part of the instrument left inside.This is a follow up for this additional information.Investigation results: summary: six assorted protaper gold files 19 and 31mm (sx-f3) were returned in loose.After analysis, we can see that the ptg s1 31mm is untwisted at the tip of the active part (torque) and that the ptg s2 31mm is broken at the base of the active part (fatigue).No material defect was found during analysis of the damaged area or the rupture pattern.The other returned files are not damaged.No unused file is available for evaluation.Nothing unusual to report was found during dhr review (batch #1897297).Root causes are not identified.We will track this kind of event and monitor the trend.This is to correct and remove the codes that were initially reported - removing codes for: health effect - impact code - 4648.The correct codes for this complaint are: health effect - impact code - 2199.This is a follow up report to correct this code.

Brand Name
PROTAPER GOLD ASSORT SX/F3 31MM STER
Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key23014020
Report Number8031010-2025-00153
Device Sequence Number13155168
Product Code EKS
UDI-Device IdentifierD716PTGRA311
UDI-PublicD716PTGRA311
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberA0409231G0103
Device Lot Number1897297
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date08/28/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown